Q. Why do I have a headache even after taking Indomethacin and Propranolol?

Answered by
Dr. Amr Samy
and medically reviewed by Dr. Lochana
This is a premium question & answer published on Oct 30, 2020 and last reviewed on: Nov 06, 2020

I have been having new persistant headaches every single day for the past 8 months. The headaches last from 5 seconds to 5 hours. I usually wake up with one. They are usually dull to throbbing pain. I have got an mri and 4 blood tests. I have went to the neurologist and they prescribed me with Indomethacin. It helped a tiny bit but then everything was worse. Then they prescribed me with Propranolol which im on right now. It has not helped at all so I am about to stop it. I have had an extremely hard time focusing in university and am having some memory issues. Along with all of that, I am also having lower back pain and hip and knee and ankle pain. Please tell me what is wrong?

#

Hey, Welcome to Icliniq, I am sorry to hear about your headache, Let me start with some questions for you as the picture is not fully clear as to whether or not the headaches come with any other symptoms such as: -Extreme fatigue -The need to sit in a dark room because you become over sensitive to light -Does it come one 1 site of the head or cover the whole head? - Do you suffer from high blood pressure? - When did the hip/knee and ankle pain start? - Why were your prescribed propranolol in the first case? As for now my suggestion would be to switch to a different pain medication such as paracetamol that does not carry the risk that indomethacin carries with continued use until the cause is known. If the headache is preceded by fatigue or inability to look at light or other symptoms , these symptoms could be a result of a migraine which are treated differently than normal headaches. If it is persistent and pulsating, it may be a sign of high blood pressure The memory issues may be a direct result of poor sleep resulting from the pain of the headache. If you are experiencing any jaw, neck or shoulder pain with the headache , it could be a sign of a condition called temporal arteritis. Other types of headache that you should be aware of is tension headache which comes with neck and scalp tension and are caused by stress and depression, and cluster headache comes with pain behind one eye and lacrimation( you start to shed tears from one eye) I would recommend you to switch to over the counter paracetamol tablets 500mg x2 for now until the questions are answered and I have a clearer picture of your condition.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Knee Pain in Old Age - Osteoarthritis

Article Overview: Knee pain is the most common joint problem seen in older adults. Osteoarthritis is the leading cause of this. Learn more about this condition here. Read Article


Dr. Mahaveer Patil
Orthopaedician And Traumatologist

Osteoarthritis (OA) is a chronic joint disorder in which there is progressive softening and disintegration of articular cartilage accompanied by new growth of bone at the joint margins and capsular fibrosis. Osteoarthritis may be asymmetrically or symmetrically distributed and often localized to onl...  Read Article

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

I have a severe knee pain and cannot walk without limping. What it could be?

Query: Hello doctor,I have been having severe pain in my left knee for roughly three days now. It is on the inside of the knee and slightly behind the knee cap while standing and with my leg straight. When it is bent, it is on the outside of the knee too. I cannot put any weight on it, cannot walk properly...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.